Common Side Effects Leading to Antidepressant Discontinuation

New research finds the negative drug effects most commonly associated with initiating antidepressant discontinuation are anxiety, suicidal thoughts, vomiting, and rashes.

1
15621

A new article published in the Annals of General Psychiatry finds that the most common side effects associated with initiating antidepressant discontinuation are anxiety, agitation, suicidal thoughts, vomiting, and rashes.

The current research, headed by Luis M. Garcia-Marin of the QIMR Berghofer Medical Research Institute, additionally finds that service users with ADHD and PTSD diagnoses were more likely to discontinue antidepressants while those with higher educational attainment were less likely to do so. The authors write:

“The two most common side effects, reduced sexual function and weight gain, were not associated with increased odds of treatment discontinuation. Anxiety, agitation, suicidal thoughts, vomiting, and rashes were associated with higher odds for treatment discontinuation, as were lifetime diagnoses of PTSD, ADHD, and a higher neuroticism score. Educational attainment showed a negative (protective) association with discontinuation across medications.”

You've landed on a MIA journalism article that is funded by MIA supporters. To read the full article, sign up as a MIA Supporter. All active donors get full access to all MIA content, and free passes to all Mad in America events.

Current MIA supporters can log in below.(If you can't afford to support MIA in this way, email us at [email protected] and we will provide you with access to all donor-supported content.)

Donate

1 COMMENT

  1. ADHD and PTSD diagnoses were more likely to discontinue antidepressants while those with higher educational attainment were less likely to do so.

    So people with ADHD/PTSD aren’t also people with higher educational attainment?

    Report comment

LEAVE A REPLY